Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 24, 2012, 4:52 PM EDT for Plymouth County, Massachusetts. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 24, 2012, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
County Plymouth County, MA
The radar
The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WWUS81 KBOX 242052
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT TUE JUL 24 2012
MAZ018>022-242145-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
452 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST MASSACHUSETTS...
AT 450 PM...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH AND PENNY SIZED HAIL EXTENDED FROM LAKEVILLE TO CARVER AND
WERE MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL HEAD TO THE SOUTH COAST THROUGH 545 PM.
* SOME LOCATIONS AFFECTED INCLUDE...CARVER...ROCHESTER...WAREHAM...
MARION...MATTAPOISETT AND BOURNE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
&&
LAT...LON 4167 7066 4169 7068 4171 7067 4172 7071
4167 7071 4167 7072 4168 7074 4165 7075
4164 7077 4165 7081 4183 7099 4197 7070
4171 7055
$$
JWDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 4:45 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 24, 4:45 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME
LOCALLY STRONG TO SEVERE TO THE REGION INTO EARLY THIS EVENING. HIGH
PRESSURE BRINGS A RETURN TO DRY...WARM AND LESS HUMID WEATHER FOR
WEDNESDAY. A FRONTAL BOUNDARY WILL THEN STALL ACROSS THE REGION LATE
THIS WEEK INTO THE WEEKEND...BRINGING ROUNDS OF SCATTERED SHOWERS
AND THUNDERSTORMS. CONDITIONS LOOK TO GRADUALLY IMPROVE EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 4 AM WEDNESDAY MORNING/...
430 PM UPDATE...
*** A FEW STRONG TO SEVERE THUNDERSTORMS LIKELY INTO THIS EVENING ***
POST FRONTAL CONVECTION CONTINUES ACROSS SOUTHERN NEW ENGLAND LATE
THIS AFTERNOON. STRONG MID LEVEL FORCING FOR ASCENT FROM APPROACHING
SHORT WAVE TROUGH IS COMPENSATING FOR THE LACK OF FRONTAL
CONVERGENCE ACROSS THE AREA. THIS COMBINED WITH ML CAPES UP TO 2000
J/KG...UP TO 30 KT OF DEEP LAYER SHEAR AND MID LEVEL LAPSE RATES OF
AROUND 6C/KM WILL CONTINUE TO SUPPORT SCT TSTMS WITH ISOLATED STRONG
TO SEVERE STORMS INTO EARLY THIS EVENING ACROSS CT/RI AND SOUTHEAST
MA. THESE PARAMETERS INCLUDING AN APPROACHING UPPER LEVEL JET STREAK
OF 100 KT WITH LFQ OVER THE REGION AT 00Z WILL CONTINUE TO SUPPORT A
FEW STORMS CONTAINING LARGE HAIL AND STRONG WINDS. PWATS UP TO 1.6
INCHES WILL ALSO INCREASE THE RISK FOR MINOR POOR DRAINAGE FLOODING
WITH ANY GIVEN STORM.
COLD FRONT EXITS THE AREA 22Z NORTHWEST MA/SOUTHWEST NH TO ABOUT 03Z
CAPE COD AND NANTUCKET. MUCH LESS HUMID AIRMASS OVERSPREADS THE
AREA WITH DEW PTS FALLING INTO THE 50S OVERNIGHT. THIS COMBINED WITH
CLEARING SKIES AND FRESHING NNW WIND WILL PROMOTE TEMPS TO FALL INTO
THE 50S WELL INLAND AND LOW TO MID 60S ELSEWHERE.
&&
.SHORT TERM /4 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WED...
A GEM OF A DAY AND PROBABLY THE PICK OF THE WEEK AS DEEP LAYER RIDGE
BUILDS OVER NEW ENGLAND. A REFRESHING NNW WIND UP TO 25 MPH DURING
THE MORNING WILL EASE IN THE AFTN. 850 TEMPS AROUND +11C COMBINED
WITH MIXING TO 800 MB ALONG WITH SOME DOWNSLOPE WIND WILL YIELD
HIGHS IN THE LOW TO MID 80S IN THE COASTAL PLAIN...SLIGHTLY COOLER
HIGHER TERRAIN AND CAPE COD AND ISLANDS WITH NNW WIND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* STRONG THUNDERSTORMS POSSIBLE THURSDAY
* ACTIVE WEATHER WILL CONTINUE INTO THE WEEKEND
* POSSIBLE CLEARING AND IMPROVING WEATHER BY THE BEGINNING OF NEXT
WEEK
DETAILS...
MODELS/PATTERN...
MODELS IN GENERAL AGREEMENT FOR THIS PERIOD...MINUS A FEW MESOSCALE
DIFFERENCES. UPPER LEVEL LOW OVER HUDSON BAY WILL KEEP AN ACTIVE
WEATHER PATTERN FOR THE REGION. THE GFS IS A LITTLE MORE PROGRESSIVE
AND AMPLIFIED THAN THE ECMWF...ESP INTO NEXT WEEK. HOWEVER OVERALL
PATTERN REMAINS THE SAME. ZONAL FLOW ALOFT WILL HAVE A SHORTWAVE
MOVE THROUGH IT EARLY THURSDAY MORNING...WITH ANOTHER SHORTWAVE
RIGHT BEHIND IN THE AFTERNOON. SLIGHT RIDGING BY FRIDAY AM FOLLOW BY
STOUT TROUGH OVER THE REGION UNTIL MONDAY.
WEDNESDAY NIGHT INTO THURSDAY...
DRY FORECAST TO START...HOWEVER MODELS ARE HINTING AT A POSSIBLE MCS
MOVING THROUGH THE REGION EARLY THURSDAY MORNING. BEST TIMING FOR
SNE WOULD BE AROUND 12Z. STILL PLENTY OF TIMING WITH THIS SCENARIO
AS THE GFS BRING THIS MCS FARTHER NORTHERN ACROSS S VT/S NH/AND NE MA.
THE ECMWF AND NAM BRING THE MCS ACROSS N CT/RI/AND MA. GOOD AMOUNT
OF SHEAR AND LLJ WILL STREAM LINE THIS SYSTEM...HOWEVER NOT A LOT OF
INSTABILITY PER MODELS. STILL A LOT OF UNCERTAINTY. DEPENDING ON HOW
THE ATMOSPHERE RECOVERS...THURSDAY LOOKS TO BE THE BEST DAY FOR
STRONG TO POSSIBLE SEVERE STORMS AS ML CAPE REACHES NEAR 2000 J/KG
AND 0-6 KM BULK SHEAR NEARS 50 KTS AS A SURFACE LOW PRESSURE SYSTEM
APPROACHES THE AREA. STILL A LOT OF UNCERTAINTY WITH THIS
SYSTEM...BUT CONDITIONS ARE STARTING TO LINE UP FOR AN ACTIVE
THURSDAY.
FRIDAY INTO THE WEEKEND...
LINGERING COLD FRONT ASSOCIATED WITH SURFACE LOW THAT MOVED THROUGH
OVERNIGHT WILL STALL OVER SNE ON FRIDAY. THIS MAY BRING ANOTHER
ROUND OF STRONG STORMS ACROSS THE SOUTHERN HALF OF THE AREA BY
FRIDAY. SHORTWAVE ALOFT WILL CONTINUE TO MOVE THROUGH PUSHING THE
LOW OFFSHORE BY FRIDAY NIGHT. WITH THE REGION STILL UNDER A TROUGH
CONDITIONS ARE STILL FAVORABLE FOR SCATTERED SHOWERS. DEPENDING ON
HEATING...THUNDERSTORMS ARE POSSIBLE AS WELL. SUNDAY LOOKS TO BE THE
BEST DAY FOR NO SHOWERS...BUT STILL CANNOT RULE IT OUT.
TEMPS WILL BE CLOSE TO AVERAGE WITH UPPER 70S TO LOWER 80S AS HIGH
TEMPS WITH MID TO LOWER 60S AS MIN TEMPS. HOWEVER DEWPOINTS FRIDAY
INTO SUNDAY WILL BE UPPER 60S TO LOWER 70S ESP ACROSS THE SOUTH
SHORE MAKING IT QUITE MUGGY/HUMID.
DID A BLEND OF HPC/ECMWF/AND NAM FOR THIS CURRENT FORECAST.
NEXT WEEK...
MONDAY LOOKS TO BE DRY AS HIGH PRESSURE MOVED OVER...HOWEVER IT
APPEARS THAT ANOTHER SHORTWAVE WILL APPROACH THE REGION BY
TUESDAY/WEDNESDAY BRINGING ANOTHER CHANCE FOR ACTIVE WEATHER.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE TO HIGH CONFIDENCE.
LINE OF STRONG TO SEVERE TSTMS WILL MOVE ACROSS SOUTHERN NEW
ENGLAND/S AIRSPACE THIS AFTERNOON...EXITING BY 21Z AND 00Z FOR RI
AND SOUTHEAST MA...POSSIBLY LINGERING TIL 03Z CAPE COD AND THE
ISLANDS. A FEW STORMS WILL CONTAIN STRONG WINDS/LARGE HAIL AND
HEAVY DOWNPOURS. OTHERWISE VFR CONDITIONS TONIGHT WITH INCREASING
NNW WINDS PROVIDING GOOD VSBYS. VFR AGAIN WED WITH A DIMINISHING
WIND.
KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR WITH A 1-3 HR WINDOW OF SCT TSTMS AND BRIEF MVFR. A FEW STRONG
STORMS ARE LIKELY WITH IMPROVEMENT 21Z-00Z. VFR TONIGHT AND WED
WITH A GUSTY NNW.
KBDL TAF...MODERATE TO HIGH CONFIDENCE.
VFR THROUGH WED WITH A MODERATE PROBABILITY OF A STRONG THUNDERSTORM
UNTIL 21Z...THEN IMPROVING.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
THURSDAY-SUNDAY...
MODERATE CONFIDENCE. PREVAILING VFR. SCT SHRA/TSRA WITH PSBL MVFR-
IFR IMPACTS. TSRA MAY BE SEVERE.
&&
.MARINE...
TONIGHT...
A FEW STRONG STORMS WILL IMPACT THE SOUTHERN WATERS UNTIL 10-11 PM
THEN MOVING OFFSHORE. GUSTY NNW WINDS UP TO 25 KT WILL IMPACT THE
WATERS BEGINNING 11 PM AND CONTINUING OVERNIGHT.
WED...
NNW WINDS UP TO 25 KT THEN DIMINISHING DURING THE AFTERNOON. GOOD
VSBY.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE. ANTICIPATING SW WINDS OVER THE WATERS AS LOW
PRES DRAPES ACROSS INTERIOR NEW ENGLAND. WINDS MAY WAVER...WHILE
REMAINING LIGHT. SEAS MAY REACH 5 FT WITH THE APPROACH OF A COLD
FRONT LATE THURSDAY INTO FRIDAY. ALONG THIS COLD FRONT EXPECT
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. ON AGAIN
OFF AGAIN SHOWERS/THUNDER MAY OCCUR FRIDAY INTO SUNDAY...LOW
CONFIDENCE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
WEDNESDAY FOR ANZ231>235-237-250-254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTENHazardous weather outlook, Jul 24, 4:43 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 443 PM EDT TUE JUL 24 2012 NHZ011-012-015-252045- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 443 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>024-026-RIZ001>008-252045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 443 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 511 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-251-252045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 443 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 511 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ250-254>256-252045- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 443 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 24, 3:22 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT TUE JUL 24 2012
MAZ007-014>016-018-019-022-242015-
BARNSTABLE MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN PLYMOUTH MA-
322 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS NEARING BOSTON...
AT 320 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WATERTOWN
TO MARBLEHEAD...AND WAS MOVING SOUTHEAST AT 25 MPH. THESE STORMS
WERE PRODUCING SMALL HAIL...FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL.
THE LINE OF STORMS WILL MOVE ACROSS THE IMMEDIATE BOSTON METRO AREA
THROUGH 345 PM...BEFORE HEADING TO THE SOUTH SHORE.
* SOME LOCATIONS AFFECTED INCLUDE...BRIGHTON...ALLSTON...
DORCHESTER...HULL...QUINCY...BRAINTREE...HINGHAM...
WEYMOUTH...COHASSET...ROCKLAND...SCITUATE AND NORWELL.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS!
THESE STORMS WERE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT...MOST OF MASSACHUSETTS...
SOUTHWEST NEW HAMPSHIRE AND RHODE ISLAND.
&&
LAT...LON 4211 7091 4238 7122 4245 7093 4242 7090
4241 7093 4243 7097 4241 7098 4235 7094
4235 7099 4233 7101 4234 7093 4231 7092
4232 7089 4234 7090 4235 7087 4232 7089
4228 7086 4224 7074 4216 7070
JWDSpecial weather statement, Jul 24, 3:51 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT TUE JUL 24 2012
MAZ013-016-018-019-242045-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
351 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS HEADING ONTO THE SOUTH SHORE...
AT 350 PM...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WERE OVER QUINCY AND HULL...
AND WAS SOUTHEAST AT 30 MPH.
THE LINE OF STORMS WILL MOVE THROUGH THE SOUTH SHORE...AND WILL
REACH PLYMOUTH AROUND 445 PM.
* SOME LOCATIONS AFFECTED INCLUDE...BRAINTREE...HINGHAM...WEYMOUTH...
COHASSET...ABINGTON...ROCKLAND...NORWELL...SCITUATE...WHITMAN...
HANOVER...HANSON...PEMBROKE...MARSHFIELD...DUXBURY...KINGSTON...
PLYMPTON AND PLYMOUTH.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THE STORMS WERE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT...MOST OF MASSACHUSETTS...
SOUTHWEST NEW HAMPSHIRE AND RHODE ISLAND.
&&
LAT...LON 4189 7078 4224 7108 4230 7093 4228 7091
4230 7091 4232 7088 4228 7085 4226 7077
4209 7063 4206 7064 4201 7060 4199 7063
4204 7065 4200 7067 4200 7070 4197 7066
4199 7065 4195 7062 4194 7057
JWDLocal storm report, Jul 24, 3:54 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL GOFFSTOWN 43.02N 71.60W
07/24/2012 M0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
0246 PM HAIL BARRE 42.42N 72.11W
07/24/2012 M0.75 INCH WORCESTER MA AMATEUR RADIO
0316 PM TSTM WND DMG NEW BRAINTREE 42.32N 72.13W
07/24/2012 WORCESTER MA AMATEUR RADIO
TREE ACROSS ROAD WEST BROOKFIELD ST.... TREE ON WIRES
ON PROUTY RD.
0320 PM HAIL SALEM 42.53N 70.87W
07/24/2012 M1.25 INCH ESSEX MA AMATEUR RADIO
0321 PM HAIL SALEM 42.53N 70.87W
07/24/2012 M0.75 INCH ESSEX MA AMATEUR RADIO
0322 PM TSTM WND DMG WARE 42.25N 72.25W
07/24/2012 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 32
0326 PM HAIL LYNN 42.47N 70.96W
07/24/2012 M0.88 INCH ESSEX MA AMATEUR RADIO
0326 PM TSTM WND DMG WEST BROOKFIELD 42.24N 72.15W
07/24/2012 WORCESTER MA AMATEUR RADIO
TREE BLOCKING CHURCH ST.... TREE DOWN ON WOODS ST.
&&
AEDSpecial weather statement, Jul 24, 3:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT TUE JUL 24 2012
MAZ003-008>011-242100-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
357 PM EDT TUE JUL 24 2012
AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES NORTHEAST OF WESTHAMPTON...OR ABOUT 4 MILES
WEST OF NORTHAMPTON...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NORTHAMPTON...HADLEY...
SOUTHAMPTON...EASTHAMPTON...SOUTH HADLEY...HOLYOKE...GRANBY...WEST
SPRINGFIELD...CHICOPEE...LUDLOW...SPRINGFIELD...LONGMEADOW...
WILBRAHAM...EAST LONGMEADOW...PALMER...HAMPDEN...MONSON AND WALES.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4245 7272 4206 7217 4203 7220 4203 7257
4232 7290
KJCSpecial weather statement, Jul 24, 4:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT TUE JUL 24 2012 MAZ017>021-242100- EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 430 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORM FORMING IN SOUTHEAST MASSACHUSETTS... AT 425 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS LOCATED NEAR RAYNHAM AND WAS MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE...RAYNHAM...MIDDLEBOROUGH AND LAKEVILLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. && LAT...LON 4181 7070 4177 7096 4198 7116 4202 7103 JWD
Special weather statement, Jul 24, 4:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT TUE JUL 24 2012
MAZ018>022-242145-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
452 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST MASSACHUSETTS...
AT 450 PM...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH AND PENNY SIZED HAIL EXTENDED FROM LAKEVILLE TO CARVER AND
WERE MOVING SOUTHEAST AT 30 MPH.
THESE STORMS WILL HEAD TO THE SOUTH COAST THROUGH 545 PM.
* SOME LOCATIONS AFFECTED INCLUDE...CARVER...ROCHESTER...WAREHAM...
MARION...MATTAPOISETT AND BOURNE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
&&
LAT...LON 4167 7066 4169 7068 4171 7067 4172 7071
4167 7071 4167 7072 4168 7074 4165 7075
4164 7077 4165 7081 4183 7099 4197 7070
4171 7055
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:56 AM EDT | Special Weather Statement | BOX | Hampden | 49 min |
| Jul 24, 4:19 AM EDT | Special Weather Statement | BOX | Norfolk | 41 min |
| Jul 24, 12:50 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 24, 1:23 PM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jul 24, 1:34 PM EDT | Special Marine Warning | BOX | 86 min | |
| Jul 24, 1:56 PM EDT | Special Weather Statement | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 3 more | 79 min |
| Jul 24, 2:02 PM EDT | Special Weather Statement | BOX | Worcester | 58 min |
| Jul 24, 2:12 PM EDT | Special Weather Statement | BOX | Franklin | 63 min |
| Jul 24, 2:21 PM EDT | Special Weather Statement | BOX | Essex | 54 min |
| Jul 24, 2:33 PM EDT | Special Weather Statement | BOX | Worcester | 57 min |
| Jul 24, 2:38 PM EDT | Special Marine Warning | BOX | 82 min | |
| Jul 24, 2:54 PM EDT | Special Weather Statement | BOX | Suffolk | 51 min |
| Jul 24, 2:57 PM EDT | Special Weather Statement | BOX | Worcester | 63 min |
| Jul 24, 3:07 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Middlesex, Norfolk, Worcester | 36 min |
| Jul 24, 3:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 24, 3:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 24, 3:40 PM EDT | Small Craft Advisory | BOX | 20 hr | |
| Jul 24, 3:51 PM EDT | Special Weather Statement | BOX | Plymouth | 54 min |
| Jul 24, 3:57 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 63 min |
| Jul 24, 4:23 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 30 min |
| Jul 24, 4:30 PM EDT | Special Weather Statement | BOX | Plymouth | 30 min |
| Jul 24, 4:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 24, 5:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 30 min |
| Jul 24, 5:04 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 24, 5:16 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 24, 5:19 PM EDT | Special Weather Statement | BOX | Dukes | 56 min |
| Jul 24, 5:37 PM EDT | Special Weather Statement | BOX | Barnstable, Dukes, Nantucket | 53 min |
| Jul 24, 5:41 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 37 min |
| Jul 24, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 24, 6:24 PM EDT | Special Weather Statement | BOX | Norfolk | 36 min |
| Jul 24, 3:38 AM EDT | Special Weather Statement | BOX | 52 min | |
| Jul 24, 1:34 PM EDT | Special Weather Statement | BOX | Hillsborough | 56 min |
| Jul 24, 1:41 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 28 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.